Alert archive / Kansas / Tornado Warnings in 2015
Tornado Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 6, 2015, 2:21 PM CDT for Lincoln County, Kansas. It was in force for 24 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2015, 2:21 PM CDT (19:21 UTC)
- Expired
- May 6, 2015, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:24 PM CDT | TORNADO | 6 S Lincoln, KS | JUST TOUCHED DOWN. |
| May 6, 2:24 PM CDT | TORNADO | 6 S Lincoln, KS | WEDGE TORNADO ON THE GROUND. |
| May 6, 2:38 PM CDT | TORNADO | 2 S Lincoln, KS | MULTI-VORTEX TORNADO CAPTURED ON STREAMING VIDEO |
| May 6, 2:40 PM CDT | TORNADO | 2 E Lincoln, KS | MULTI-VORTEX TORNADO DAMAGED TREES AND OUT-BUILDINGS EAST SIDE OF TOWN. TORNADO HAS LIFTED |
| May 6, 2:40 PM CDT | TORNADO | 2 E Lincoln, KS | MULTI-VORTEX TORNADO PRODUCED DAMAGE TO TREES AND OUTBUILDINGS EAST SIDE OF LINCOLN |
| May 6, 2:40 PM CDT | TORNADO | 2 E Lincoln, KS | MULTI-VORTEX TORNADO PRODUCED DAMAGE TO TREES,SNAPPED POWER POLES AND DAMAGED OUTBUILDINGS EAST SIDE OF LINCOLN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WFUS53 KICT 061921
TORICT
KSC105-061945-
/O.NEW.KICT.TO.W.0014.150506T1921Z-150506T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 220 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES SOUTH OF LINCOLN...MOVING NORTH AT 25
MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LINCOLN AROUND 235 PM CDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3922 9813 3919 9794 3887 9807 3887 9815
3889 9830 3922 9828
TIME...MOT...LOC 1920Z 190DEG 22KT 3895 9817
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MCGUIRE3 follow-up statements
506
WWUS53 KICT 061925
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT WED MAY 6 2015
KSC105-061945-
/O.CON.KICT.TO.W.0014.000000T0000Z-150506T1945Z/
LINCOLN KS-
225 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL
LINCOLN COUNTY...
AT 224 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR LINCOLN...MOVING
NORTH AT 35 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3922 9813 3919 9794 3887 9807 3887 9815
3889 9830 3922 9828
TIME...MOT...LOC 1924Z 202DEG 28KT 3897 9816
TORNADO...OBSERVED
HAIL...1.75IN
$$
MCGUIRE227
WWUS53 KICT 061928
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT WED MAY 6 2015
KSC105-061945-
/O.CON.KICT.TO.W.0014.000000T0000Z-150506T1945Z/
LINCOLN KS-
228 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EASTERN
LINCOLN COUNTY...
AT 228 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR
LINCOLN...MOVING NORTH AT 35 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3922 9813 3919 9794 3894 9804 3893 9822
3922 9828
TIME...MOT...LOC 1928Z 198DEG 30KT 3900 9815
TORNADO...OBSERVED
HAIL...1.75IN
$$
MCGUIRE874
WWUS53 KICT 061932
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT WED MAY 6 2015
KSC105-061945-
/O.CON.KICT.TO.W.0014.000000T0000Z-150506T1945Z/
LINCOLN KS-
232 PM CDT WED MAY 6 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHEASTERN LINCOLN COUNTY...
AT 232 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED OVER LINCOLN...MOVING NORTH AT 35 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3922 9813 3919 9794 3896 9810 3897 9820
3922 9828
TIME...MOT...LOC 1932Z 195DEG 31KT 3903 9814
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN
$$
MCGUIREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 6, 12:25 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 6, 12:25 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1225 PM CDT WED MAY 6 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 341 AM CDT WED MAY 6 2015 TODAY-TONIGHT: WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST OR EAST OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. COULD ACTUALLY BE SEEING THE BACK EDGE OF THE SHOWERS OVER WRN OK AT THIS TIME. EXPECT MOST OF THE SHOWER ACTIVITY TO END FROM SW TO NE AS THE MORNING CONTINUES. SOME UNCERTAINTY ON HOW THIS AFTERNOON WILL EVOLVE AS LOTS OF REMNANT CLOUD COVER WILL HAMPER ATMOSPHERIC RECOVERY ACROSS THE AREA FOR LATE AFTERNOON THUNDERSTORM CHANCES. LATEST SHORT TERM HI-RES MODELS SUGGEST MOST OF SOUTH CENTRAL KS WILL BREAK OUT FROM THE CLOUD COVER....AS DRYLINE BEGINS TO PUSH EAST TOWARDS AREAS JUST WEST OF THE FORECAST AREA FOR THE LATE AFTERNOON HOURS. WITH THIS INCREASED HEATING...LATEST FORECAST SOUNDINGS SHOW AREAS SW OF ICT BECOMING UNCAPPED LATE THIS AFTERNOON...WITH MLCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 35-40 KTS. SO THINK A FEW DISCRETE SUPERCELLS WILL DEVELOP NEAR THE TRIPLE POINT SOMEWHERE TO THE SW OF KICT LATE THIS AFTERNOON OR EARLY THIS EVENING. THIS KIND OF SHEAR AND DIRECTIONAL SHEAR (NICE CURVING HODOGRAPH) SUGGESTS LARGE HAIL AND DAMAGING WINDS. BUT CANNOT RULE OUT A TORNADO OR TWO...GIVEN THIS HODOGRAPH...AS 0-1KM STORM RELATIVE HELICITY INCREASES TO 200 J2/KG2...AND SURFACE WINDS BACK JUST AHEAD OF THE DRYLINE. NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER...BUT THINK A COUPLE OF SLOW MOVING SUPERCELLS MAY PRODUCE SOME SIGNIFICANT SEVERE WEATHER WITH POSSIBLY SOME VERY LARGE HAIL. THINK THE SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST UNTIL AROUND MIDNIGHT...WITH THE SUPERCELLS AND POSSIBLE TORNADO THREAT CONTINUING WELL AFTER DARK...AS MLCAPE REMAINS AROUND 2000 J/KG AND THE LOW LEVEL JET INCREASES DIRECTIONAL SHEAR IN THE LOWEST LAYERS. EXPECT STORMS TO WANE AFTER MIDNIGHT AS SOME WARMER AIR ALOFT EFFECTIVELY ENDS THE STORMS. THU-FRI: THE MOISTURE RICH ENVIRONMENT WILL REMAIN ACROSS THE REGION FOR THU AND INTO THE START OF THE WEEKEND. THIS WILL LEAD TO SEVERAL PERIODS OF SEVERE WEATHER FOR THIS TIME FRAME. EXPECT THE DRYLINE/SURFACE BOUNDARY TO MAKE A LITTLE MORE PROGRESS TO THE EAST INTO CENTRAL KS FOR THU AFTERNOON/EVENING AS A LOW PRESSURE AREA DEVELOPS OVER SW KS. THIS WILL CREATE ANOTHER TRIPLE POINT ACROSS SOUTH CENTRAL KS...AS CONVERGENCE IS A LITTLE BETTER ON THU THAN TODAY. SO THINK SUPERCELL THUNDERSTORMS MAY BE A LITTLE MORE WIDESPREAD ON THU AS ATMOSPHERE DESTABILIZES LATE THU AFTERNOON AND CONVERGENCE INCREASES. BULK SHEAR OF 35-40 KTS AND MLCAPE VALUES OF 1500-2000 J/KG WILL BE SUFFICIENT TO PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS. CANNOT RULE OUT A TORNADO OR TWO ...ESPECIALLY OVER SOUTH CENTRAL KS...DURING THE EARLY EVENING HOURS...AS SURFACE WINDS BACK NEAR THE TRIPLE POINT. AS THU EVENING PROGRESSES...LOW LEVEL JET WILL INCREASE...WHICH WILL LEAD TO CONVECTION FILLING IN AND BECOMING SOME SORT OF NORTHEAST FORWARD PROPAGATING CONVECTIVE COMPLEX (MCS). WILL HAVE TO WATCH THE OVERNIGHT HOURS ON THU...FOR POSSIBLE TRAINING STORMS AND POSSIBLE FLOODING. FORECAST GETS A LITTLE MESSIER FOR FRI...AS POSITION OF THE MAIN SURFACE BOUNDARY WILL BE PROBLEMATIC AT BEST. BUT GFS AND ECMWF SUGGESTS THAT THE BOUNDARY WILL BE BECOME QUASI STATIONARY ON FRI...LOCATED SOMEWHERE ACROSS CENTRAL OR SOUTH CENTRAL KS. COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WILL STILL BE LOCATED TO THE SOUTH OF THIS BOUNDARY...AS ANOTHER WEAK SHORTWAVE ROTATES NORTHEAST ACROSS THE REGION. THIS WILL LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR FRI AFTERNOON/EVENING. COULD SEE ANOTHER SEVERE WEATHER THREAT ON FRI EVENING...WITH 40 KTS OF BULK SHEAR AND AN UNSTABLE AIRMASS REMAINING IN PLACE. GFS STILL SUGGESTS CONVECTION WILL EVOLVE INTO A SLOW MOVING CONVECTIVE COMPLEX (MCS) OF STORMS ACROSS SOUTHERN KS FRI NIGHT. WILL CERTAINLY HAVE TO KEEP AN EYE ON THE FLOODING THREAT...AS SOILS WILL PROBABLY BE SATURATED BY THIS TIME...AND THIS MCS COULD LEAD TO ANOTHER ROUND OF HEAVY RAIN. KETCHAM .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 341 AM CDT WED MAY 6 2015 A MORE SIGNIFICANT THREAT OF SEVERE STORMS LOOKS TO ARRIVE ON SAT AFTERNOON...AS THE MAIN UPPER LOW THAT HAS KEPT MOST OF THE PLAINS IN THE SW FLOW BEGINS TO FINALLY PUSHES EAST-NORTHEAST INTO THE PLAINS FOR SAT. WITH THE BETTER ASCENT AND INCREASED BULK SHEAR AND COPIOUS AMOUNTS OF MOISTURE STILL AROUND UNDER A WEAKLY CAPPED ENVIRONMENT...THIS SUGGESTS A POSSIBLE HIGH END SEVERE STORM CHANCE ACROSS THE FORECAST AREA...WITH SOME PARAMETERS SUGGESTING A MORE WIDESPREAD OUTBREAK OF SEVERE WEATHER AND SUPERCELLS FOR SAT EVENING. DRIER AIR LOOKS TO PUSH INTO THE WRN HALF OF THE FORECAST AREA FOR SUNDAY...WITH THE MAIN SURFACE BOUNDARY LOCATED ACROSS THE FLINT HILLS AND SOUTHEAST KS. SOME UNCERTAINTY ON PLACEMENT OF THE BOUNDARY FOR SUNDAY...WITH A SLOWER MOVEMENT SUGGESTING ANOTHER ROUND OF SEVERE STORMS FOR SE KS ON SUN. MEDIUM RANGE CONSENSUS SUPPORTS MUCH QUIETER WEATHER BY EARLY NEXT WEEK...AS THE AFOREMENTIONED SHORTWAVE EJECTS NORTHEAST OF THE REGION...AND A DRYER AIRMASS FILTERS SOUTH INTO THE PLAINS. THIS WILL ALLOW THE REGION TO DRY OUT AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1220 PM CDT WED MAY 6 2015 ONGOING WIDESPREAD IFR/MVFR CEILINGS ACROSS CENTRAL/SOUTH CENTRAL KS ARE EXPECTED TO IMPROVE WITH HEIGHT DURING THE AFTERNOON HOURS WITH SOME BREAKS LIKLEY AS MIXING INCREASES. ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL DEVELOP LATE THIS PM/EVE...POSSIBLY AFFECTING TERMINALS ALONG/WEST OF INTERSTATE 135. WILL INCLUDE VCTS AT RSL...SLN...HUT...ICT SINCE COVERAGE IS EXPECTED TO BE LIMITED. STORMS MAY AFFECT CNU LATE TONIGHT ALTHOUGH DIMINISHING IN INTENSITY BY THEN. AREAS OF LOW MVFR OR IFR CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS CENTRAL AND SOUTH CENTRAL KS UNDERNEATH LOW-LEVEL JET AXIS. JMC && .HYDROLOGY... ISSUED AT 341 AM CDT WED MAY 6 2015 WIDESPREAD RAINFALL MOVED ACROSS THE FORECAST AREA OVERNIGHT..WITH SOME AREAS RECEIVING OVER AN INCH OF RAINFALL. ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND EACH AFTERNOON AND EVENING THROUGH SAT. ADDITIONAL HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS EVENING...WITH THE CHANCES OF FLOODING AND RIVER FLOODING INCREASING FOR THU THROUGH SAT NIGHTS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 66 79 62 / 50 40 40 70 HUTCHINSON 77 64 79 59 / 40 40 40 70 NEWTON 75 64 78 60 / 50 40 40 70 ELDORADO 75 65 78 62 / 60 40 40 70 WINFIELD-KWLD 77 66 78 63 / 50 40 30 70 RUSSELL 77 61 80 55 / 50 40 50 50 GREAT BEND 77 62 79 56 / 50 30 50 60 SALINA 76 65 79 58 / 50 40 50 60 MCPHERSON 76 64 78 59 / 40 40 40 70 COFFEYVILLE 75 66 79 64 / 70 30 40 60 CHANUTE 75 65 79 63 / 70 30 40 60 IOLA 75 64 78 63 / 70 30 30 60 PARSONS-KPPF 75 66 79 64 / 70 30 40 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, May 6, 12:13 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1213 PM CDT WED MAY 6 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071715- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1213 PM CDT WED MAY 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS AFTERNOON IN SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER WESTERN AND CENTRAL KANSAS. THESE STORMS WILL HAVE A SLOW EASTWARD PROGRESSION...AFFECTING MAINLY THE AREA ROUGHLY ALONG AND WEST OF INTERSTATE 135. ANY OF THE STORMS LATE THIS AFTERNOON AND EVENING WILL LIKELY BE SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL UP TO GOLFBALL SIZE...DAMAGING WINDS...AND A TORNADO OR TWO. STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF 40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL. THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE WEATHER ...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE SEVERE WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING GENERALLY ALONG AND WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 6, 1:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 136 PM CDT WED MAY 6 2015 KSZ048-061915- ELLSWORTH KS- 136 PM CDT WED MAY 6 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... ELLSWORTH COUNTY IN CENTRAL KANSAS... * UNTIL 215 PM CDT * AT 134 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER LORRAINE...OR 12 MILES SOUTHWEST OF KANOPOLIS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH...WILSON...KANOPOLIS...HOLYROOD...GENESEO...LORRAINE... ELLSWORTH AIRPORT AND KANOPOLIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3886 9793 3852 9808 3852 9842 3886 9848 TIME...MOT...LOC 1834Z 202DEG 27KT 3856 9828 MCGUIRE
Special weather statement, May 6, 2:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT WED MAY 6 2015
KSZ033-061945-
LINCOLN KS-
205 PM CDT WED MAY 6 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ELLSWORTH...MOVING
NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9793 3914 9793 3888 9806 3887 9839
3888 9839 3922 9838
TIME...MOT...LOC 1904Z 187DEG 38KT 3888 9820
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:10 AM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| May 6, 2:21 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 7 hr |
| May 6, 2:35 AM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 6, 11:05 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 11 hr |
| May 6, 1:36 PM CDT | Special Weather Statement | ICT | Ellsworth | 39 min |
| May 6, 2:05 PM CDT | Special Weather Statement | ICT | Lincoln | 40 min |
| May 6, 2:13 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 47 min |
| May 6, 2:40 PM CDT | Tornado Warning | ICT | Lincoln | 18 min |
| May 6, 3:02 PM CDT | Special Weather Statement | ICT | Ellsworth | 28 min |
| May 6, 3:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 6, 4:18 PM CDT | Special Weather Statement | ICT | Russell | 42 min |
| May 6, 4:25 PM CDT | Special Weather Statement | ICT | Harvey | 35 min |
| May 6, 4:36 PM CDT | Special Weather Statement | ICT | Sumner | 24 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 30 min |
| May 6, 4:48 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 27 min |
| May 6, 4:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 55 min |
| May 6, 4:52 PM CDT | Tornado Warning | ICT | Harvey, McPherson, Marion, Sedgwick | 38 min |
| May 6, 5:26 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 18 min |
| May 6, 5:30 PM CDT | Tornado Warning | ICT | Sedgwick | 22 min |
| May 6, 5:49 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| May 6, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 44 min |
| May 6, 6:16 PM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 6, 6:21 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 39 min |
| May 6, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 36 min |
| May 6, 6:41 PM CDT | Special Weather Statement | ICT | Lincoln | 49 min |
| May 6, 6:55 PM CDT | Special Weather Statement | ICT | Saline | 35 min |
Nearby
Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.